Well, as of today, it has been five full weeks since I dropped 5 mg of my weekly 60mg. And I can’t believe how awful it has been. Dark dreams, fatigue, dizziness, depersonalization, derealization, that Akathisia stuff. Not to mention good old fashioned despair. I hope things get better in the sixth week, and then I will have to decide if I wish to continue this painful process.
At this very moment, I just don’t know. I have only so much life to live and how much of it do I want to make even worse than it has to be by going through what looks like 9 months or more of withdrawal.
The night before last I had what was for me a nightmare. Nothing graphic mind you. Instead I was back teaching at the university. I went to teach my first class of the new quarter, but I found the room already fully occupied by students and their teacher. I tried another room. Same story.
Fast forward. It’s now the end of the quarter. I have apparently forgotten to teach. Instead, I have faked teaching the whole quarter, and now at the very end I realize what I have done and am certain I will be caught out having faked it, but apparently taken pay for it, the whole quarter.
I am struck down with anticipatory anxiety, a feeling of exposure, and shame at what I have done.
This ugly feeling stuck with me and cast a pall over my day.
I tried to understand it, and remembered reading about a successful academic, who had tenure, who had published a number of books but still felt like a fraud, a fake in the academic world. She came from a working class background, and no matter how she tried she couldn’t shake the feeling of being an imposter in the academic world.
Same here. I don’t think–and the dream reminds me of that–even at this late point I have managed to understand how much moving into the academic world (from being the son of a brick layer) required of me and took out of me.
This ugly feeling is now mixed in with the withdrawal making a highly toxic brew.
Somehow when I started this round of Prozac withdrawal I forgot the whole kindling business. But the way I have felt these past few days from dropping just 5 mg on one day has reminded me with a vengeance. When a person, such as myself, changes meds repeatedly, goes off these various meds, and starts a new one, the whole Nervous System can get screwed up.
I am jangled and agitated. This morning, an hour or so before I got out of bed, in a half-dream state I was terrified. Just plain terrified, that’s what I felt. I remember reading stuff about night terrors. This is more pre-dawn terror. Then I doze off a little, and then I wake up again, sort-of, and once again I am filled with terror. This is no way to start the day.
Honestly, it takes the starch out of your body and the energy out of your heart. And this withdrawal terror overlaps way, way too easily with the many things we all can be terrified about. Like the COVID pandemic. The numbers are going up again and winter is coming on.
For some ungodly reason, unknown to me, they are moving the clock again. We are going to Fall Back, meaning it will be like night at 5 PM. I dread this too. I dread the clock change. I dread the election.
There is a good deal to be terrified about. Maybe I am not the only one.